Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the round-off error in the method of successive over-relaxation
HTML articles powered by AMS MathViewer

by M. Stuart Lynn PDF
Math. Comp. 18 (1964), 36-49 Request permission


The asymptotic behavior of the round-off error, which accumulates when the well-known iterative method of (point) successive over-relaxation is used to solve a large-scale system of linear equations, is examined by means of a statistical model. The local round-off errors are treated as independent random variables and expressions for the mean and variance of the accumulated round-off error are obtained, as the number of iterations tends to infinity.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.35, 65.62
  • Retrieve articles in all journals with MSC: 65.35, 65.62
Additional Information
  • © Copyright 1964 American Mathematical Society
  • Journal: Math. Comp. 18 (1964), 36-49
  • MSC: Primary 65.35; Secondary 65.62
  • DOI:
  • MathSciNet review: 0162364